MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 16MM CANNULATED HOLLOW DRILL BIT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 16MM CANNULATED HOLLOW DRILL BIT; MISC ORTHO SURGICAL INSTR
Model Number 03.037.004
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown surgery on (b)(6) 2019, a part of cannulated hollow reamer for trochanteric fixation nail advanced (tfna) was not clicking and holding and therefore it was not usable.Another cannulated hollow reamer for trochanteric fixation nail advanced (tfna) was working fine.The device was not needed for surgery when the fault was discovered.The procedure was successfully completed with no surgical delay reported.There was no impact to the patient.This report is for one (1) 16mm cannulated hollow drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: investigation summary complaint summary: updated event description: it was reported that on january 21, 2019, a part of cannulated hollow reamer for trochanteric fixation nail advanced (tfna) was not clicking and holding therefore not usable.Another second cannulated hollow reamer for trochanteric fixation nail advanced (tfna) was working fine.The device was not needed for surgery when the fault was discovered.The device was discovered when the sterile set were opened prior to surgery but the device was not needed for the case.The device was removed from the set and sent to decontamination.There was no patient involvement.Flow: broken & visual (appearance not as expected): visual inspection: visual inspection performed on the instrument revels that the only the centering attachment of the hollow reamer was returned; the body of the hollow reamer and the spring on the centering attachment is missing.The spring is laser welded on the attachment, therefore the weld failed and the spring broke off which will hinder the functionality of the device.The received condition does agree with the complaint description as without the spring and the body the device will not function as intended.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.Dimensional inspection: dimensional inspection was not performed on the returned device as the spring portion was not returned and the weld features could not be assessed.Document/specification review.The following drawing(s) was reviewed; --hollow reamer, body, centering attachment body, centering attachment, spring.Review of the device history record(s) could not be performed as the lot number is unknown due the hollow reamer body.Material/hardness review: the material could not be reviewed as the lot number is unknown.Investigation conclusion: a definitive root cause for the device breakage could not be determined from the provided information.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
16MM CANNULATED HOLLOW DRILL BIT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8322824
Report Number2939274-2019-56381
Device Sequence Number16567133
Product Code LXH
UDI-Device Identifier10886982070203
UDI-Public(01)10886982070203
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.004
Device Catalogue Number03.037.004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1